MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.If implanted, give date: not applicable, as lens was removed during the initial surgery.If explanted, give date: not applicable, as lens was removed during the initial surgery.Initial reporter name and address: telephone number:(b)(6).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that surgeon implanted the preloaded intraocular lens (iol) without any difficulty.However, when the haptics unfolded, it was observed that the trailing haptic was missing.The iol was cut and removed.The incision was not enlarged, and no further treatment was necessary.There is no further information at this time.
 
Additional Manufacturer Narrative
Additional information was received from the facility which revealed following information: additional information received revealed that the lens was replaced during the same procedure without incident.Medical code: impact code has been updated to 4631- more complex surgery based on the additional information.Initially it was coded as 4627- device explantation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information; section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: february 14, 2023 section h3 - device evaluated by manufacturer? yes.Device evaluation:- the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received cut and the haptic was detached.The lens was cleaned.Lens damage could be identified on the edge of the lens.Visual inspection under magnification of the handpiece revealed that it was received with the plunger rod fully advanced.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issues.The complaint issue of haptic detached was identified during product evaluation; however, based on the complaint investigation results, the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16151845
Report Number3012236936-2023-00070
Device Sequence Number20723687
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)251002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/30/2023
03/03/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/21/2023
03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown